Plan B One Step Help My Abdomen


Q: Hello.
My lower abdomen seems swollen and feels numb. I had intercourse 3 weeks ago, and the condom slipped off. I took plan b one step within 48 hrs of the incident. And received my period 2 days after taking plan b (Nov 15), when I was supposed to get it the 21st.
My lower abdomen now feels numb and swollen and I'm not due go get my period until the 13th or 19th.
Can plan b mess up your cycle, or am I already pregnant?

Symptoms:  Symptoms: numbness, swollen, water retention.

A:   Hello,
If you have used an emergency contraceptive pill after the intercourse and had a withdrawal bleed on 17th November , then this becomes your fresh LMP and your next menses should be due by 17/18 December. However , Plan b is known to cause delay in subsequent menses and its a known side effect. But it is always advised that if you happen to miss your periods for more than 7 days then it is better to perform a urine pregnancy test to rule out pregnancy first. If negative then you may opt to wait for 15 days post missed period to allow the menses to resume naturally.
I hope i have answered your query ,
wishing you good health,

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon